Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

I’m female, 42 years old and I have been diagnosed with gastroparesis 6 months ago. I’ve been suffering a lot of gastrointestinal problems in the past and had my gallbladder removed, but currently I’m at the worst point yet. I was hospitalized recently for pneumonia complications and during the time in hospital I was mostly fed through IV.

I came home with the IV feeding tube, but what worries me that I’m constantly suffering from stomach cramps and pains like the ones you’d have from the bowel movement, but the only time I managed to have any bowel movement at all was when I used laxative the night before. So for the past two months I’ve been fed through IV, yet I’m now stuck suffering from constipation. I’m not sure what to do here, is this maybe a sign I might be having even bigger problems with my colon now?

Loading...

Hi, 

even though it seems counter-intuitive since IV goes directly into your blood stream, it doesn't just deliver nutrients, but also contains some waste products. Only difference is since IV 'food' gets processed in the liver and any waste is directed towards your bowels there. Of course, that means they'll need emptying, even though if you're only fed through IV all that's supposed to be there is small amount of watery stool.

I'd recommend you to see your doctor if you can, and check with him is it necessary to take laxatives, or some additional supplements. It's hard to tell if this is caused by some colon-related problem since you've been on the IV most of the time (or all of it). I don't think there should be, most likely this was how your body reacted to IV only feeding,

Wish you all the best, 

Nicole

Reply

Loading...